Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 76, NWS Jackson, MS

July 25, 2010Jefferson Davis County, Lawrence County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 25, 2010, 8:50 AM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2010, 8:50 AM CDT (13:50 UTC)
Expired
Jul 25, 2010, 11:21 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Jul 25, 9:45 AM CDTFLASH FLOODColumbia, MSSHERIFF REPORTED FLOODING IN THE CITY OF COLUMBIA WITH THE HEAVY RAIN.
Jul 25, 11:00 AM CDTHEAVY RAIN 3.53 Ne Columbia, MSVERY HEAVY RAIN FELL WITH 3.5 INCHES FALLING BETWEEN 7AM AND 11AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3379 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.4
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WGUS54 KJAN 251350
FFWJAN
MSC065-077-091-251645-
/O.NEW.KJAN.FF.W.0076.100725T1350Z-100725T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
850 AM CDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...

* UNTIL 1145 AM CDT

* AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR        
  BASSFIELD TO KOKOMO. THE STORMS WERE MOVING TO THE NORTH AT ABOUT  
  10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE     
  TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PROGRESS...CARSON...PRENTISS AND MONTICELLO

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3100 8984 3107 8985 3107 8991 3113 8995
      3114 9001 3125 9004 3133 9004 3133 9007
      3136 9011 3162 9011 3162 8977 3155 8960
      3144 8958 3143 8973 3100 8973

$$

BK
2 follow-up statements
072 
WGUS74 KJAN 251553
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT SUN JUL 25 2010

MSC077-091-251602-
/O.CAN.KJAN.FF.W.0076.000000T0000Z-100725T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAWRENCE MS-
1053 AM CDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
LAWRENCE AND MARION COUNTIES...

LAT...LON 3152 8995 3153 8997 3162 8997 3162 8976
      3154 8960 3144 8958 3143 8966 3144 8982
      3139 8982 3139 8996

$$

MSC065-251645-
/O.CON.KJAN.FF.W.0076.000000T0000Z-100725T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON DAVIS MS-
1053 AM CDT SUN JUL 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHERN JEFFERSON DAVIS COUNTY...

AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SHOWERS PRODUCING VERY HEAVY 5 MILES SOUTH OF BASSFIELD. THE 
STORMS WERE MOVING NORTH AT ABOUT 10 MPH. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE 
PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MELBA...PROGRESS...CARSON AND PRENTISS

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3152 8995 3153 8997 3162 8997 3162 8976
      3154 8960 3144 8958 3143 8966 3144 8982
      3139 8982 3139 8996

$$

BK
864 
WGUS74 KJAN 251621
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT SUN JUL 25 2010

MSC065-251631-
/O.CAN.KJAN.FF.W.0076.000000T0000Z-100725T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON DAVIS MS-
1121 AM CDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN JEFFERSON
DAVIS COUNTY...

LAT...LON 3152 8995 3153 8997 3162 8997 3162 8976
      3154 8960 3144 8958 3143 8966 3144 8982
      3139 8982 3139 8996

$$

BK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jul 25, 3:30 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT SUN JUL 25 2010

SHORT TERM(TODAY THROUGH MONDAY NIGHT)...EARLY MORNING SHRA ALREADY
BREAKING OUT ACROSS MANY SECTIONS OF THE CWFA AS REMNANTS OF BONNIE
MOVING UP THE MS RIVER AND INTO N CENTRAL LA TODAY...BRINGING SOME
MUCH NEEDED RAINFALL. NEAR 80F SURFACE DEWPOINTS OBSERVED WITH THE
1012MB LOW CENTER CROSSING KMSY WITH PWATS OF 2.3+ INCHES AND THIS
AMOUNT OF MOISTURE SHOULD STILL EASILY BE CAPABLE OF PRODUCING
TROPICAL DOWNPOURS OF LOCALLY HEAVY RAINFALL OF 2 INCHES ALONG/JUST
E OF THE TRACK. WILL KEEP THE LOCALIZED FLOODING WORDING IN THE HWO
OVER SWRN MS AND PORTIONS OF NERN LA THROUGH TONIGHT ANTICIPATING
THE CONCENTRATED MOISTURE. HOPEFULLY...WE CAN PUT A DENT IN THE
RAINFALL DEFICITS FOR 2010 WHICH ARE RUNNING 8-15 INCHES IN SOME
LOCATIONS W OF I-55.

THE BROADER MID-UPPER LEVEL CIRCULATION CENTER(TUTT) IN CENTRAL TX
WILL MAINTAIN THE DEEPER SURGE OF MOISTURE UP THE MS RIVER VALLEY
THROUGH MONDAY BEFORE SOME DRIER BEGINS ENTERING THE REGION FROM THE
E STARTING MONDAY NIGHT. THE CENTRAL TX UPPER CYCLONE ALMOST STALLS
OUT TONIGHT BEFORE RESUMING A WLY DRIFT INTO W TX ON MONDAY. BY
MONDAY NIGHT...THE SEMI-PERMANENT SUBTROPICAL RIDGE OVER GA/SC
BUILDS WWD AGAIN INTO THE TN VALLEY TO START A SLOW DRYING PROCESS
AGAIN FOR THE CENTRAL GULF STATES.

WILL MAINTAIN SCATTERED/LIKELY POPS ACROSS OUR SWRN 2/3 OF THE CWFA
TODAY AND BEGIN TO TAPER OFF POPS MONDAY AFTERNOON FROM E TO W. MAV
TEMPS GENERALLY ACCEPTED AS ADDITIONAL CLOUDS/SHRA WILL HOLD DOWN
HIGHS SLIGHTLY AND HOLD UP LOWS TO BETWEEN 74-78F./40/

.LONG TERM(TUESDAY THROUGH SUNDAY)...THE PRIMARY WEATHER CONCERNS
WILL BE THE TROPICAL MOISTURE COMING FROM THE REMNANTS OF WHAT WAS
BONNIE AND OTHER TROPICAL INFLOW FROM THE GULF...FOLLOWED BY THE
UPPER RIDGE REGAINING ITS GRIP ON THE REGION. ALSO WITH THE UPPER
RIDGE REBUILDING OVER THE REGION THIS MAY BRING ANOTHER ROUND OF
EXCESSIVE HEAT ADVISORIES.

ONCE THE REMNANTS OF BONNIE MOVES FARTHER INLAND...THE MODELS
CONTINUE TO SHOW PLENTY OF TROPICAL MOISTURE FLOWING INTO THE
ARKLAMISS REGION.  THERE WILL BE A CHANCE OF RAIN FOR TUESDAY
THROUGH THURSDAY. ON FRIDAY THROUGH SUNDAY THE UPPER RIDGE WILL
REGAINS ITS GRIP ACROSS THE REGION. THE GFS SEEMS TO OVER FORECAST
THE CLOUD COVER AND RAIN CHANCES AROUND THE UPPER RIDGE AS IT TRIES
TO KEEP MOVING THE RIDGE AROUND AND BRING IN DISTURBANCES IN
NORTHWEST FLOW. PREFER TO GO WITH THE CANADIAN...ENSEMBLES AND THE
EUROPEAN SOLUTIONS FOR LESS RAIN CHANCES WITH THE UPPER RIDGE. AS
THE UPPER RIDGE BUILDS LATER IN THE WEEK OUR CHANCES OF RAIN WILL
BEGIN TO GO DOWN FOR THURSDAY THROUGH SUNDAY. THIS WILL CAUSE OUR
CONVECTION TO BECOME MORE DIURNAL. THE GFS CONTINUES TO SUGGESTS
THERE WILL BE PLENTY OF CLOUDS AROUND...SO LOOKING FOR MORE WARM
ADVECTION/TROPICAL ACTIVITY THROUGH TUESDAY AND WEDNESDAY OF NEXT
WEEK. SO WITH THIS IN MIND PUT IN DRYER POPS FOR FRIDAY THROUGH
SUNDAY.

CONTINUED TO KEEP TUESDAY AND WEDNESDAY HIGHS A LITTLE LOWER WITH THE CLOUD
COVER AND CHANCES OF RAIN. OTHERWISE WENT WITH A COMBO OF MEX...GMOS
AND MEN GUIDANCE. TEMPS WILL GRADUALLY RISE FROM THE LOWER TO MIDDLE
90S TO THE MIDDLE AND UPPER 90S FOR FRIDAY THROUGH SUNDAY AS THE
UPPER RIDGE REBUILDS OVER THE REGION. FOR FRIDAY THROUGH SUNDAY HEAT
INDEXES WILL PUSH FROM 105 TO NEAR 109...WHICH MAY REQUIRE SOME
EXCESSIVE HEAT ADVISORIES IN SOME AREAS. MADE SOME ADJUSTMENTS TO
LOWER MEX GUIDANCE POPS THURSDAY THROUGH SUNDAY...BUT MEX POPS LOOKED
GENERALLY OK FOR TUESDAY AND WEDNESDAY./17/

.AVIATION...MVFR CLOUDS AND MOISTURE WILL BE SPREADING INTO THE
REGION FROM THE SOUTH THIS MORNING. OTHERWISE...VFR CLOUD LAYERS
ABOVE 5K FEET WILL DOMINATE THE AREA THROUGH MONDAY. NUMEROUS SHRA
AND ISOLATED TSRA WILL RESULT IN IFR CONDITIONS AT TIMES...
ESPECIALLY ALONG AND SW OF HIGHWAY 49 BEFORE 02Z. SELY LOW LEVEL
WINDS WILL PICK UP TO AROUND 7-10KTS BY THIS AFTERNOON DIMINISHING
TONIGHT TO LESS THAN 6KTS...SOME GUSTS OVER SWRN MS COULD REACH
20-25KTS CLOSER TO THE CENTER OF BONNIE. LOOK FOR STEADILY IMPROVING
CEILING LEVELS STARTING MONDAY NIGHT AS WHAT IS LEFT OF BONNIE MOVES
THROUGH CENTRAL/WRN AR AWAY FROM OUR REGION./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  75  93  74 /  49  26  34  24
MERIDIAN      92  74  93  72 /  49  26  27  24
VICKSBURG     92  74  92  74 /  52  26  40  24
HATTIESBURG   90  75  92  74 /  69  26  48  24
NATCHEZ       89  74  90  74 /  68  26  57  24
GREENVILLE    95  76  93  74 /  27  26  40  24
GREENWOOD     94  75  94  74 /  32  26  36  24

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/40
Hazardous weather outlook, Jul 25, 4:40 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT SUN JUL 25 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040>043-047>049-
053>055-059>066-072>074-260945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
440 AM CDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF TROPICAL DEPRESSION BONNIE ARE EXPECTED TO TRACK
NORTHWESTWARD ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA FOR TODAY...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. COPIOUS AMOUNTS OF TROPICAL MOISTURE WILL
ACCOMPANY THIS SYSTEM RESULTING IN PERIODS OF LOCALLY HEAVY RAINFALL.
RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE
SHOWERS AND STORMS...WHICH COULD RESULT IN PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID CONDITIONS ARE EXPECTED FROM MID TO LATE WEEK...AS A
RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE AREA. AFTERNOON HEAT
INDEX READINGS COULD REACH THE 105 TO 108 DEGREE RANGE DURING THE
MID TO LATE WEEK TIME FRAME.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ018-019-025>033-035>039-044>046-050>052-056>058-260945-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
440 AM CDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID CONDITIONS ARE EXPECTED FROM MID TO LATE WEEK...AS A
RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE AREA. AFTERNOON HEAT
INDEX READINGS COULD REACH THE 105 TO 108 DEGREE RANGE DURING THE
MID TO LATE WEEK TIME FRAME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Special weather statement, Jul 25, 5:58 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CDT SUN JUL 25 2010

MSZ072-251155-
MARION MS-
558 AM CDT SUN JUL 25 2010

...HEAVY RAIN AND LIGHTNING PASSING PICKWICK MOVING NORTHWEST...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAINS...GUSTY WINDS OF 30 MPH AND FREQUENT LIGHTNING STRIKES WAS
LOCATED OVER PICKWICK AT 558 AM CDT...MOVING NORTHWEST AT 20 MPH.

VERY HEAVY RAINS AND GUSTY WINDS OF 30 MPH COULD AFFECT THE KOKOMO
TO COLUMBIA AREAS THROUGH 700 AM ALONG WITH MINOR STREET AND LOW
LAND FLOODING.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jul 25, 7:49 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CDT SUN JUL 25 2010

MSZ063-064-072-251400-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
749 AM CDT SUN JUL 25 2010

...HEAVY RAINS OF 2 TO 3 INCHES LIKELY WEST OF PEARL RIVER...

A CLUSTER OF VERY HEAVY SHOWERS AND STRONG THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAINS OF 2 TO 3 INCHES...FREQUENT LIGHTNING AND
GUSTY WINDS OF 35 MPH WAS LOCATED 6 MILES SOUTHWEST OF PICKWICK AT
746 AM CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAINS WILL IMPACT AREAS FROM SANDY HOOK AND KOKOMO
THROUGH 900 AM ALONG WITH MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...SOUTHERN LAWRENCE AND
WESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:21 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Jul 25, 10:30 AM CDTFlash Flood WatchJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 5 more4 hr
Jul 25, 2:54 PM CDTHeat AdvisoryJANAttala, Carroll, Choctaw, Clay, Grenada, Kemper and 9 more5 hr
Jul 25, 4:42 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery48 min
Jul 25, 5:07 PM CDTFlash Flood WarningJANGrenada61 min
Jul 25, 5:24 PM CDTFlash Flood WarningJANAttala, Carroll, Holmes, Montgomery106 min
Jul 25, 5:30 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes34 min
Jul 25, 6:24 PM CDTFlash Flood WarningJANChoctaw, Webster2 hr

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.